MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number CL-2295
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cool line catheter (lot # unknown) will not be returned for investigation, as it has been disposed of by the customer.No device malfunction was reported.The event of a thrombus in the inferior vena cava has been assessed as serious due to the required medical treatment to prevent permanent impairment.The event was assessed as probably related to the zoll catheter due to the relevant timing and location of dvt.The patient's critical medical condition and immobility possibly also contributed to development of dvt.Dvt is a known complication of central catheters of any kind.Patients in a critical condition are treated with ivtm.In such cases, those conditions make the patients predisposed to thrombogenicity.Development of thrombus is a common complication is such patient population.Critically ill patients are at increased risk of vte because of the presence of multiple predisposing factors [w.Geerts, et al.Venous thromboembolism and its prevention in critical care.J crit care, 17 (2002), pp.95-104].The rate of thrombosis for critical care patients receiving cvcs ranges from 20 to 30%, patients with peripheral central catheters had a significantly higher incidence rate of dvt than patients with cvc (27.2% vs 9.6%, p=0.0012).The rate of dvt in the patient population receiving ivtm post-cardiac arrest is 1.7%.Four randomized controlled clinical trials conducted in a total of 943 patients showed that there was no difference in the dvt rate when comparing zoll ivtm catheters to standard cvcs.The rate of dvt in the patient population receiving surface cooling has been reported between 3 and 15%.Timely administration of prophylactic anticoagulation is safe and significantly reduces dvt rates in high-risk patient populations [zoll white paper on dvt].
 
Event or Problem Description
A 50-year-old female patient underwent ivtm therapy on (b)(6) 2026, using the thermogard system following cardiac arrest.A cool line catheter (lot # unknown) was inserted from a femoral vein and placed in the inferior vena cava.No additional adjunct procedures were performed.Pre-existing blood coagulopathy had been assessed before hospitalization, and the results were available before initiation of therapy.The patient did not receive dvt prophylaxis before detection of thrombosis and was not systemically anticoagulated at that time.The catheter placement was not associated with any vessel injury.The patient was also noted to have a subarachnoid hemorrhage.On (b)(6) 2026, an ultrasound confirmed the presence of a thrombus in the inferior vena cava, which was subsequently shown on ct imaging to extend into the right common iliac vein.Anticoagulant therapy with heparin was then initiated.On (b)(6) 2026, the catheter was removed, and the patient was transferred to another hospital.No further information regarding the patient's condition following transfer was available.

Brand Name
COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key24914592
Report Number3010617000-2026-00279
Device Sequence Number9196563
Product Code NCX
UDI-Device Identifier00849111075176
UDI-Public00849111075176
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale